Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 15, 2012, 5:29 PM EDT for Hancock County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- Mar 15, 2012, 6:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
County Hancock County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
176
WWUS83 KIND 152129
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT THU MAR 15 2012
INZ048-056-152200-
HANCOCK-SHELBY-
529 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND NORTHERN SHELBY
COUNTIES UNTIL 600 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENFIELD...OR 14 MILES
EAST OF INDIANAPOLIS...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
&&
LAT...LON 3964 8595 3980 8595 3990 8569 3974 8563
3969 8563
TIME...MOT...LOC 2129Z 248DEG 17KT 3972 8587
$$
AB/PUMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 15, 4:31 PM EDT, 58 minutes earlier.
Area forecast discussion, Mar 15, 4:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 431 PM EDT THU MAR 15 2012 .UPDATE... AVIATION SECTIONS UPDATED && .SYNOPSIS... A BROAD UPPER LEVEL RIDGE WILL PERSIST ACROSS THE EASTERN PART OF THE COUNTRY INTO THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES CONTINUING AT WELL ABOVE NORMAL AND NEAR RECORD LEVELS. SEVERAL DISTURBANCES ALOFT WILL PROGRESS THROUGH THE UPPER RIDGE...PROVIDING PERIODIC CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON INTO TONIGHT/... AS OF 130 PM THIS AFTERNOON...ALL EYES TURN TO THE MCS MOVING TOWARD THE SW FORECAST AREA FROM SE MO/SW IL. THIS FEATURE IS ASSOCIATED WITH AN UPPER VORT MAX AND ALL SHORT TERM GUIDANCE AGREES ON MOVING THIS FEATURE THROUGH THE OH VALLEY LATE THIS AFTERNOON AND EVENING. SCATTERED CONVECTION WILL MOVE INTO CWA IN THE NEXT HOUR OR SO AND THEN SPREAD QUICKLY AS DAYTIME HEATING WILL HAVE ALLOWED MANY LOCATIONS TO REACH THEIR CONVECTIVE TEMPERATURES ACROSS THE REST OF CENTRAL INDIANA AND THE ENTIRE OHIO VALLEY REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. THE PRESENCE OF A WEAK FRONTAL BOUNDARY TO THE NORTH WILL LIKELY HAVE SOME INFLUENCE ON CONVECTION BUT STILL APPEARS THE VORT MAX/MCS WILL BE THE MAIN DRIVING FEATURE RESPONSIBLE FOR INDUCING CONVECTION OVER THE CWA AND THE OHIO VALLEY BY LATE THIS AFTERNOON AND INTO THE EVENING. EVEN THOUGH THE SLIGHT RISK HAS BEEN EXPANDED FARTHER NORTHWARD WITH SPC/S MORNING UPDATE...BELIEVE STRONGEST OF THE CONVECTION SHOULD BE FOCUSED OVER THE SOUTHERN HALF OF THE FORECAST AREA (ALONG AND SOUTH OF I-70) AS THE DISTURBANCE TRACKS INTO THE SRN OHIO VALLEY THROUGH THIS EVENING. WILL CONTINUE TO CARRY SCATTERED TO LIKELY TSTM POPS IN THE FORECAST (ESP AROUND AND S OF I-70) BUT ADDED THE THREAT OF SVR WX (FOR THE SLIGHT RISK AREA) INCLUDING LARGE HAIL AND VERY HEAVY RAINFALL AS THE MAIN THREATS. AS MENTIONED EARLIER...BL SHEAR VALUES REMAIN WEAK...HOWEVER WITH WBZERO VALUES ABOVE 8KFT AND STEEP LAPSE RATES PRESENT...A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY SOME GUSTY WINDS. BULK OF THE TSTM...AND ESPECIALLY THE SEVERE POTENTIAL WILL DIMINISH LATER THIS EVENING. CHANCES CONVECTION WILL CONTINUE OVERNIGHT AS AFOREMENTIONED UPPER WAVE DRIFTS EAST THROUGH THE OHIO VALLEY. FOCUS FOR HIGHEST POPS WILL REMAIN SOUTH OF I-70 THROUGH THE OVERNIGHT HOURS...LOWERING CHANCES EVEN MORE AFTER MIDNIGHT AS WEAK RIDGING ALOFT BUILDS BACK INTO THE REGION BEHIND THE FEATURE. A MOS BLEND SEEMS REASONABLE TO LOW TONIGHT RANGING FROM THE UPPER 50S TO AROUND 60. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FORECAST PATTERN REMAINS UNCHANGED FOR THE REST OF THE WEEK AND ACTUALLY INTO NEXT WEEK. ABOVE NORMAL/NEAR RECORD HIGHS WILL CONTINUE DURING THE PERIOD AND WE WILL ALSO HAVE ON AND OFF CHANCES FOR THUNDERSTORMS THROUGH AT LEAST EARLY NEXT WEEK. FORECAST CHALLENGE IS TRYING TO DECIPHER BETWEEN THE DRY AND WET PERIODS. LUCKILY ALL GUIDANCE IS SIMILAR IN HANDLING OF MAIN FEATURES THROUGH THE PERIOD. AGREE WITH PREVIOUS FORECAST THINKING AND ACTUALLY HAVE LOWERED POPS EVEN MORE FOR FRIDAY FROM PREVIOUS FORECAST AS CONFIDENCE IS LOWER IN MORE SUBSTANTIAL PRECIP COVERAGE. WINDS AND OVERALL FORCING ALOFT WEAKEN AS HEIGHTS RISE AGAIN IN RESPONSE TO THE EXPANSION OF THE UPPER RIDGE...WITH CONVECTIVE DEVELOPMENT LIKELY TO BE LARGELY DEPENDENT ON AVAILABLE INSTABILITY. WILL AGAIN CARRY HIGHEST POPS (30-40 PERCENT) OVER THE SOUTH/SOUTHEAST COUNTIES...DUE TO THEIR CLOSES PROXIMITY TO DEPARTING UPPER WAVE. OTHERWISE ONLY ANTICIPATE ISOLATED CONVECTION NORTH OF I-70. THERE IS MORE SUBSTANTIAL POTENTIAL FOR CONVECTION LATER IN THE DAY SATURDAY AS LOW PRESSURE PULLS OUT INTO THE CENTRAL PLAINS. GUIDANCE SHOWS A STRONGER SHORT WAVE ALOFT OUT OF THE SOUTHERN PLAINS REACHING THE REGION DURING THIS TIME. THIS FEATURE SHOULD SPURN INCREASED CONVECTION...ESPECIALLY IF THE FEATURE ARRIVES DURING PEAK HEATING IN THE LATE AFTERNOON. HAVE BUMPED UP POPS TO 40 PERCENT SCATTERED DURING THE AFTERNOON AND EVENING AND LASTING THROUGH SUNDAY. HEAVY RAIN AND LOCALIZED FLOODING MAY BECOME AN ISSUE WITH PRECIP WATER VALUES AT OR ABOVE 1 INCH FOR MUCH OF THE PERIOD. IN TERMS OF TEMPERATURES...POTENTIAL FOR RECORD BREAKING HIGHS AT IND WILL CONTINUE THROUGH THE PERIOD. WITH NO APPRECIABLE CHANGE IN THE AIRMASS...EXPECT HIGHS TO BE VERY SIMILAR FRIDAY THROUGH SUNDAY. CONTINUING THE TREND OF RUNNING A FEW DEGREES ABOVE MOS AS HIGHS IN THE UPPER 70S AND LOWER 80S ARE LIKELY THROUGH THE PERIOD. RECORD HIGHS AT IND ARE 79 FROM 1945 ON FRIDAY AND 76 FROM 1894 ON SATURDAY. AND 76 ON SUNDAY FROM 1903. LOWS WILL REMAIN NEAR 60 THROUGH THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EARLY IN THE LONG TERM THINK HIGH TEMPERATURES ARE TOO LOW BASED ON RECENT TRENDS AND FORECAST 850 MB TEMPERATURES THAT ARE SIMILAR TO WHAT/S BEEN SEEN THE PAST FEW DAYS. THEREFORE INCREASED INITIALIZATION BY AT LEAST A FEW DEGREES FOR HIGHS FROM MONDAY THROUGH THURSDAY. ALSO WITH UPPER RIDGE AXIS BUILDING OVER THE AREA EARLY IN THE LONG TERM REMOVED THE SLIGHT TO LOW CHANCE POPS FROM SUNDAY NIGHT AND MONDAY AND INSTEAD EXPECT TO SEE DRY WEATHER UNTIL AT LEAST WEDNESDAY. MODELS ARE SHOWING A DECENT BIT OF VARIABILITY IN THE LATTER HALF OF THE LONG TERM IN THE LARGE SCALE PATTERN. WHILE GFS/ECMWF/GEFS SEEM TO AGREE ON A CUT OFF LOW DEVELOPING OUT OF THE WESTERN TROUGH THERE IS A HIGH AMOUNT OF VARIABILITY ON WHERE THIS HAPPENS AND HOW MUCH RIDGING REMAINS OVER CENTRAL INDIANA AND FOR HOW LONG. WITH THIS IN MIND WILL STICK CLOSE TO INITIALIZATION FOR POPS WEDNESDAY NIGHT AND THURSDAY. && .AVIATION /DISCUSSION FOR THE 21Z IND TAF UPDATE/... RADAR TRENDS INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL INDIANA PUSHING NORTHEAST. DISTANCE SPEED PROJECTION INDICATE THAT THESE FEATURES SHOULD PUSH NEAR THE IND TAF SITE IN THE NEXT 1-2 HOURS. BRIEF MVFR CONDITIONS ALONG WITH LIGHTING WILL BE POSSIBLE AS THE STORMS PASS. LITTLE CHANGE TO THE LATER PARTS OF THE FORECAST AS LOSS OF DAYTIME HEATING IS EXPECTED TO RESULT IN DIMINISHING TSRA. /DISCUSSION FOR 151800Z TAF ISSUANCE/... SOME WIND GUSTS OF AROUND 20 KTS OUT OF 220 COULD BE SEEN THIS AFTERNOON ACCORDING TO RUC SOUNDINGS. INSTABILITY IS INCREASING AT THE SITES AND RAPID UPDATE MODELS ARE STILL SHOWING CONVECTIVE DEVELOPMENT ACROSS PARTS OF THE AREA BY 19Z. WILL USE THIS AS A START FOR THE INCLUSION OF VCTS BUT WILL NOT DROP CATEGORY AT ANY SITE BESIDES KBMG AS NATURE OF CONVECTION WILL BE POP UP AND SCATTERED. KBMG IS THE EXCEPTION TO THIS AS A LINE OF STORMS ACROSS SOUTHERN ILLINOIS AT 1630Z IS HEADED TOWARD KBMG...AND HAVE TIMED THIS LINE IN AND INCLUDED TEMPO THUNDER AND MVFR FOR A COUPLE HOURS AROUND THE LINES ARRIVAL. CURRENT MOVEMENT AND TIMING HAS THIS LINE MISSING THE REST OF THE SITES. SHOULD SEE THIS ROUND OF CONVECTION MOVING OUT OF THE AREA BY AROUND 0-1Z. COULD SEE SOME ELEVATED ACTIVITY DEVELOP OVERNIGHT BUT THINK LIKELIHOOD IS LOW ENOUGH TO LEAVE OUT. FORECAST SOUNDINGS DO SHOW A STRONG INVERSION DEVELOPING OVERNIGHT AND HAVE CONCERNS THAT THIS COULD LEAD TO LOWER VISIBILITIES...BUT WITH SOME CLOUD COVER...SOME MIXING...AND CHANCES FOR PRECIP JUST DON/T FEEL CONFIDENT ENOUGH TO GO LOWER THAN MVFR AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....CP AVIATION...CP/JP
Hazardous weather outlook, Mar 15, 10:10 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 AM EDT THU MAR 15 2012 INZ021-028>031-035-036-043-044-161415- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- VERMILLION-PARKE- 1010 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED STRONG THUNDERSTORMS WILL DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. HAZARDS: LIGHTNING...HAIL...THUNDERSTORM WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL. TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION. THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT DEVELOPS. DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED FLOODING THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037>042-045>049-051>057-060>065-067>072-161415- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1010 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. HAZARDS: LIGHTNING...LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION. THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT DEVELOPS. DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED DURING THE AFTERNOON AND EVENING. ADDITIONALLY...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED FLOODING THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Mar 15, 4:29 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT THU MAR 15 2012
INZ054-062-152100-
MONROE-MORGAN-
429 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE AND MORGAN
COUNTIES UNTIL 500 PM EDT...
AT 425 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 9 MILES
WEST OF MARTINSVILLE...OR 19 MILES NORTH OF BLOOMINGTON...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARTINSVILLE...
MOORESVILLE...
MAHALASVILLE...
MONROVIA...
CENTERTON...
LAKE HART...
MORGANTOWN...
BETHANY...
BROOKLYN...
&&
LAT...LON 3939 8663 3947 8663 3947 8668 3950 8668
3960 8648 3960 8647 3964 8642 3963 8636
3948 8625 3936 8625 3934 8630 3934 8638
3930 8638 3926 8648
TIME...MOT...LOC 2029Z 237DEG 21KT 3945 8657
AB/PUMASpecial weather statement, Mar 15, 5:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT THU MAR 15 2012
INZ055-056-152130-
JOHNSON-SHELBY-
505 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORM ADVISORY FOR JOHNSON AND WESTERN SHELBY
COUNTIES UNTIL 530 PM EDT...
AT 502 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM WITH
DIME SIZE HAIL NEAR FRANKLIN...OR 15 MILES WEST OF
SHELBYVILLE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES TO PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FRANKLIN...
WHITELAND...
BOGGSTOWN...
&&
LAT...LON 3934 8603 3934 8605 3946 8621 3964 8598
3952 8578
TIME...MOT...LOC 2105Z 225DEG 16KT 3947 8603
AB/PUMALocal storm report, Mar 15, 5:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL SE FRANKLIN 39.49N 86.06W
03/15/2012 E0.50 INCH JOHNSON IN TRAINED SPOTTER
&&
MRDSpecial weather statement, Mar 15, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT THU MAR 15 2012
INZ048-056-152200-
HANCOCK-SHELBY-
529 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND NORTHERN SHELBY
COUNTIES UNTIL 600 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENFIELD...OR 14 MILES
EAST OF INDIANAPOLIS...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
&&
LAT...LON 3964 8595 3980 8595 3990 8569 3974 8563
3969 8563
TIME...MOT...LOC 2129Z 248DEG 17KT 3972 8587
AB/PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:24 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Tippecanoe | 51 min |
| Mar 15, 5:08 AM EDT | Special Weather Statement | IND | Howard | 67 min |
| Mar 15, 5:44 AM EDT | Special Weather Statement | IND | Martin | 46 min |
| Mar 15, 7:22 AM EDT | Special Weather Statement | IND | Jackson | 23 min |
| Mar 15, 7:44 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 31 min |
| Mar 15, 7:47 AM EDT | Special Weather Statement | IND | Lawrence | 28 min |
| Mar 15, 8:02 AM EDT | Severe Thunderstorm Warning | IND | Jennings | 18 min |
| Mar 15, 8:43 AM EDT | Special Weather Statement | IND | Jennings | 32 min |
| Mar 15, 9:16 AM EDT | Special Weather Statement | IND | Jennings | 29 min |
| Mar 15, 2:14 PM EDT | Severe Thunderstorm Warning | IND | Knox | 24 min |
| Mar 15, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 26 min |
| Mar 15, 3:17 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 28 min |
| Mar 15, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen | 26 min |
| Mar 15, 4:29 PM EDT | Special Weather Statement | IND | Morgan | 31 min |
| Mar 15, 5:05 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 25 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.